MAUDE Adverse Event Report: ROTATION MEDICAL, INC. BONE ANCHORS 3 W ARTHRO DEL SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ROTATION MEDICAL, INC. BONE ANCHORS 3 W ARTHRO DEL SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2503-A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, the tendon stapler had a failure, out of all 4 staplers and 3 pucks on tendon anchors, 2 successfully grabbed and 1 successfully implanted.A back up device was available and a delay greater that 30 minutes was reported.No patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h3,h6: review of the applicable dhrs did not indicate any nonconformance, deviations or other issues with devices involved in this issue.A complete review of manufacturing documentation was conducted and the devices were found to be within specification.Several loading related complaints have been observed and are related to tendon stapler stakes that are too small to engage tendon staples.The products, used for treatment, were returned for evaluation.Investigated the returned devices.A total of four tendon staplers were returned and appeared undamaged.Following visual inspection, the complaint was verified by attempting to load the anchors.No anchors were able to be loaded with the accompanying tendon anchor inserters.Various inspection methods have shown that the stakes are undersized and are leading to loading difficulties.Root cause was determined after investigation.Failure mode experienced by the user facility was confirmed through direct physical investigation, similar complaints have been reported with these devices from other users.

Brand Name
BONE ANCHORS 3 W ARTHRO DEL SYSTEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ROTATION MEDICAL, INC.
15350 25th ave. no., suite 100
plymouth MN
MDR Report Key9216647
Report Number3009351468-2019-00114
Device Sequence Number2233619
Product Code LXH
UDI-Device Identifier00854501006173
UDI-Public00854501006173
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K131635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2020
Device Model Number2503-A
Device Catalogue Number2503-A
Device Lot NumberA7148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer02/24/2020
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1